MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent and naviflex rx delivery system was to be implanted to treat stones in the biliary during an endoscopic retrograde cholangiopancreatography (ercp) procedure.During the procedure, it was found that it was impossible to deploy the stent.Despite appropriate preparation and attempts to place the device, deployment could not be achieved.Another advanix biliary stent and naviflex rx delivery system was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this event has been deemed a reportable event based on the device analysis results; guide catheter was detached/separated.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to july 01, 2025, as no event date was reported.Block h6: imdrf device code a0401 captures the reportable investigation finding of catheter guide break block h11: an advanix biliary stent with naviflex rx delivery system was returned for analysis.Visual examination of the returned device revealed that the guide catheter was detached and bent.Microscopic examination was then performed, revealing a torn suture hole on the push catheter.Product analysis confirmed the reported event of stent failure to deploy and as the guide catheter returned detached.The investigation concluded that the reported event and additional observed damages were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Since the stent was not being able to be deployed, excessive pressure to do so bent the guide catheter and damaged the push catheter suture hole by the force the suture was adding to the suture hole.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23441627
Report Number3005099803-2025-05778
Device Sequence Number14648223
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public(01)08714729787433(17)251015(10)32649286
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Model NumberM00534340
Device Catalogue NumberM00534340
Device Lot Number0032649286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown